New Mexico, 2021Drought in New Mexico, November 1 to 30, 2021
November 1 to 30, 2021 · NWS EPZ · 10 events in 10 counties and zones
Another very dry month across southwest New Mexico led to some areas which had recently been brought out of D3(Extreme) and D4(Exceptional) drought back into D3(Extreme) drought.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another very dry month across southwest New Mexico led to some areas which had recently been brought out of D3(Extreme) and D4(Exceptional) drought back into D3(Extreme) drought.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 31, 10:01 PM MST, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 31, 10:01 PM MST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1101 PM MDT Sun Oct 31 2021
.AVIATION...06Z TAF CYCLE
VFR conditions through the period. P6SM SKC-SCT250 through
period. Winds west of the Rio Grande will remain west to northwest.
Winds east of the river will be east a generally AOB 10KTS. Winds
over the east will start to turn more west to southwest by around
18z becoming west to northwest after 01Z.
&&
.PREV DISCUSSION...547 PM MDT Sun Oct 31 2021...
.SYNOPSIS...
Warmer temperatures will continue the next few days before a
backdoor cold front approaches the area. Temperatures drop into
the mid-60s for much of the area Thursday before gradually warming
up to the low-70s heading into the weekend. Most of the
borderland will stay dry, but the Sacramento Mtns may have their
next shot at precipitation late Wednesday into Thursday morning
but should stay very minimal. Otherwise, calm conditions for the
forecast period.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Monday...
Quiet short term period with zonal flow increasing across the area
overnight behind a weak shortwave trough currently passing through.
Should see skies become mostly clear across the CWA early with some
increasing high clouds again after midnight. A weak back door is
currently over the far eastern counties, but looks to have a hard
time progressing very far west with the increasing west flow. Should
again see lows generally in the 40s to around 50 lowlands with 30s
in the mountains.
For Monday, expect winds to turn back to the west to southwest
across the Borderland by midday. There will be some scattered high
clouds from time to time but shouldn't have much effect on
temperatures. Should see highs again in the 70s to near 80 lowlands
with mid 50s to upper 60s in the mountains.
&&
.LONG TERM...
Zonal flow and dry westerly winds will make for another warm day
on Tuesday. Upper-level moisture will continue to filter into the
region bringing a blanket of clouds throughout the day which may
keep us a few degrees cooler than Monday. By Wednesday, a backdoor
cold front is attempting to make its way westward but seems to
stall along the Sacs. Late Wednesday into Thursday, the front
finally pushes through. Breezier overnight winds in eastern areas
and minimal precipitation behind the front may bring some light
showers to the Sacramento Mtns Thursday morning. Wet bulb zero
heights and 700 mb temps are too elevated to allow for snow
chances. The cold front will certainly be noticed Thursday as
areawide temperatures will fall below the climatological norm for
this time of year. The end of the work week looks beautiful where
clear skies and temperatures in the mid-70s is expected. Breezy
winds will pick up in the afternoon due to a lee-side low
traveling south down the eastern NM border but will taper off
soon after sunset. Temperatures stay pleasant this weekend as we
stick to the low-70s areawide. Another backdoor cold front may
make an appearance in the latter part of the weekend. Although, a
few degree drop will be the only noticeable feature with this
front.
&&
.FIRE WEATHER...
Persistent zonal flow pattern over the region for the next couple of
days will keep temperatures mild with 70s for the lowlands and
mainly 60s in the mountains. RH's will continue to fall into the
teens for the lowlands with some 20s in area mountains. Winds are
expected to remain at or below 15 mph through the period though, so
critical fire conditions are not expected. A back door front is
expected Wednesday night which could bring a brief cool down to the
area and a few showers for the Sacs. Vent rates will remain in the
fair to good categories.
&&
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 50 80 50 78 / 0 0 0 0
Sierra Blanca 48 77 48 73 / 0 0 0 0
Las Cruces 45 77 44 77 / 0 0 0 0
Alamogordo 45 76 46 75 / 0 0 0 0
Cloudcroft 36 53 36 50 / 0 0 0 0
Truth or Consequences 46 74 46 72 / 0 0 0 0
Silver City 44 68 46 66 / 0 0 0 0
Deming 41 78 42 75 / 0 0 0 0
Lordsburg 43 76 45 73 / 0 0 0 0
West El Paso Metro 49 80 51 77 / 0 0 0 0
Dell City 41 77 44 72 / 0 0 0 0
Fort Hancock 45 81 49 81 / 0 0 0 0
Loma Linda 45 71 49 70 / 0 0 0 0
Fabens 47 79 48 78 / 0 0 0 0
Santa Teresa 47 77 44 75 / 0 0 0 0
White Sands HQ 48 77 51 76 / 0 0 0 0
Jornada Range 35 77 46 75 / 0 0 0 0
Hatch 44 78 44 76 / 0 0 0 0
Columbus 45 78 46 75 / 0 0 0 0
Orogrande 45 76 46 75 / 0 0 0 0
Mayhill 38 66 40 60 / 0 0 0 0
Mescalero 35 65 38 61 / 0 0 0 0
Timberon 33 64 37 58 / 0 0 0 0
Winston 35 69 36 67 / 0 0 0 0
Hillsboro 46 73 46 72 / 0 0 0 0
Spaceport 40 75 44 73 / 0 0 0 0
Lake Roberts 30 69 38 67 / 0 0 0 0
Hurley 39 72 41 69 / 0 0 0 0
Cliff 33 71 37 75 / 0 0 0 0
Mule Creek 33 69 43 68 / 0 0 0 0
Faywood 43 72 45 69 / 0 0 0 0
Animas 43 77 44 76 / 0 0 0 0
Hachita 43 77 43 74 / 0 0 0 0
Antelope Wells 43 76 44 75 / 0 0 0 0
Cloverdale 46 71 46 70 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
04-Lundeen/99/99
Hazardous weather outlook, Oct 31, 3:36 AM MST, 20 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
436 AM MDT Sun Oct 31 2021
NMZ401>417-TXZ418>424-011045-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
436 AM MDT Sun Oct 31 2021
This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Dennhardt
Drought, Upper Gila River Valley
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Upper Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The entire zone remained in Severe(D2) drought through the month of November. The Buckhorn Cooperative Observer reported 0.06 inches of precipitation which was 0.78 inches below normal.
Drought, Southern Gila Highlands/Black Range
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southern Gila Highlands/Black Range forecast zone
- Reported by
- Drought Monitor
Severe(D2) drought conditions remained across the area through the month. The Gila Hot Springs Cooperative Observer reported 0.21 inches of precipitation which was 0.82 inches below normal.
Drought, Southern Gila Foothills/Mimbres Valley
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southern Gila Foothills/Mimbres Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.460, -108.066 (the zone’s center; the record gives no point)
The entire zone remained in Severe(D2) drought conditions through November.
Drought, Southwest Desert/Lower Gila River Valley
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southwest Desert/Lower Gila River Valley forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
Severe(D2) drought conditions continued through the entire month. The White Signal Cooperative Observer reported just a trace of precipitation which was 1 inch below normal.
Drought, Lowlands of the Bootheel
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Lowlands of the Bootheel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
All areas of the zone remained in Severe(D2) drought except the far southeast which was in Moderate(D1) drought. The Cooperative Observer at Antelope Wells received 0.40 inches of precipitation which was 0.41 inches below normal.
Drought, Uplands of the Bootheel
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Uplands of the Bootheel forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.914, -108.715 (the zone’s center; the record gives no point)
Severe(D2) drought remained in place through the month of November.
Drought, Southwest Desert/Mimbres Basin
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Southwest Desert/Mimbres Basin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.460, -108.066 (the zone’s center; the record gives no point)
The entire zone remained in Severe(D2) drought conditions through the month. The Deming Airport reported 0.05 inches which was 0.45 inches below normal.
Drought, Eastern Black Range Foothills
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Eastern Black Range Foothills forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.684, -107.775 (the zone’s center; the record gives no point)
The month started with the entire zone in Severe(D2) drought, but by the end of the month, all areas except the far north were placed in Extreme(D3) drought. The Hillsboro Cooperative Observer reported 0.01 inches of precipitation which was 0.73 inches below normal.
Drought, Sierra County Lakes
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Sierra County Lakes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.131, -107.192 (the zone’s center; the record gives no point)
The month started with Severe(D2) drought over the west and Moderate(D1) drought across the east. By the end of the month, the far west was in Extreme(D3) drought and the remainder of the area was in Severe(D2) drought. The Truth or Consequences Airport reported just a trace of precipitation which was 0.51 inches below normal.
Drought, Northern Dona Ana County
- When
- November 1, 12:00 AM MST to November 30, 11:59 PM MST
- Where
- Northern Dona Ana County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.353, -106.833 (the zone’s center; the record gives no point)
The western half of the zone remained in Severe(D2) drought while the east stayed in Moderate(D1) drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in South Dakota, November 1 to 30, 2021$565,000 · 19 events
- Drought in California, November 1 to 30, 202140 events
- Drought in New Mexico, November 1 to 30, 202138 events
- Drought in North Dakota, November 1 to 30, 202128 events
- Drought in Hawaii, November 1 to 30, 202122 events
- Drought in Colorado, November 1 to 30, 202121 events
- Drought in Iowa, November 1 to 2, 202118 events
- Drought in Colorado, November 1 to 30, 202116 events
- Drought in Montana, November 1 to 30, 202116 events
- Drought in Minnesota, November 1 to 30, 202113 events
- Drought in California, November 1 to 30, 202112 events
- High Surf in Hawaii, November 1 to 4, 202111 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 993172, 993173, 993174, 993175, 993176, 993177, 993178, 993180, 993185, 993188.